They SAY IT IS NOT SCIENTIFICALLY POSSIBLE. iS ANYONE ELSE HAVING HTIS PROBLEM I'M REALLY FRUSTRATED FROM IT.
My tyroid medicine is making me sick. Does anyone know why I can't get my Doctor's to believe me?
Question posted by capem on 1 March 2010
Last updated on 21 November 2021 by dolliemjs02
SORRY I ACCIDENTLY LEFT OUT THE 'H' IN THYROID AND DON'T KNOW HOW TO EDIT IT. THIS IS THE FIRST TIME I HAVE USED THIS WEB SITE. ALSO I MEANT TO SAY 'THIS' PROBLEM
I don’t have an answer to your question but I have been having problems since I started taking the thyroid medication in 2017. I never had abdominal problems until I started taking Levothyroxine 100 mcg daily. Now I have a diverticulitis and it flares up quite often and when I take the medication first thing in the morning with the water it makes my stomach hurt and cramp.
I was just put on Levothyroxine, been feeling dizzy and nauseous for no reason since I started it 2 weeks ago. Can't stand up without feeling like I want to pass out or throw up. No other medical conditions to substantiate the symptoms
Please go to: California Center for Pituitary Disorders and read it.
Also read: Australian Prescriber Modern management of thyroid replacement therapy
I found the answer to my thyroid treatment in those 2 pages.
I am in the same boat - have been for the last 18 months and it’s awful! This happened after successfully and easily taking Synthroid for 8 years. I have all of the side effects mentioned in all of the comments here plus more. Doctors tell me it is impossible. I am so sick of being sick! I’ve had my pituitary checked, adrenals, and cortisol. Everything checks out well, but yet I remain so sick if I take any thyroid medicine. I’ve tried them all - brand, generic, T4 only, T3 only, T4+T3, and NDT and they all evoke the same terrible side effects in me. I feel so much better if I can skip a day or two but then all the hypo problems start setting in and I have to take something. It’s no way to live. It’s awful to need a medication to live well but not be able to take it.
I really feel for you. I have been unable to take any thyroid medication at a therapeutic dose because of the debilitating side effects including rapid heart rate, heart palpitations, Flushing, feeling like I’m crawling out of my skin, crying jags, extreme anxiety and depression… Just to name a few. The only medication I have been able to tolerate is Tirosint , and even that took me three months of titrating up to be able to take the lowest dose which is still not therapeutic. No Dr has been able to explain to me why I am unable to take this medication, and why the side effects are so terrible for me. If anybody has any answers to this mystery, I would sure love to hear what you’ve got to say. Good luck. I envy those people who can just take the pill and get their levels right.
I am not a professional. I was diagnosed with underactive thyroid in October, 2018. Started on generic Synthroid. Since this time, I have become more and more tired, gained weight, headaches, nausea, and listless, and brain fog. Talked with doc who prescribed this. They suggested I consult with my endocrinologist. Did so. Endo said I have been on too high of a dose. Only way to correct this is to stop taking it for six weeks. Then, blood work. Then, a determination will be made as to how to proceed. I'm frightened about this.
Recently there was a recall of bad batches of Synthroid. I choose to use Armour Thyroid because it’s derived from natural and not synthetic sources. My doctor in California refused to give it to me because she said “studies haven’t been done on it,” even though I’d been using it without problems for years. That was the Kaiser doctor. I really have to shop for doctors who listen and are philosophically on the same page about health care. It’s becoming harder to find doctors like that because everything is going to a corporate medicine platform and doctors have less freedom in their practice. Hope you feel better soon.
I was taking that one also and my doctor said no it’s not that but finally we removed other medications and found out yes it was that one and now my file says not to give
I have the same problem and have been told the exact same thing. I downloaded the prescriber's insert for Synthroid where it clearly states that some people have a hypersensitivity which can cause myriad symptoms including nausea. Print it out and show it to your doctors. There is a hypoallergenic form of levothyroxine in capsule form called Tirosint. Unfortunately, there is no generic form of this medication and it can be expensive, especially since many insurance providers do not seem to have it on their formulary. Something I find extremely unfair considering it is not my fault that I cannot tolerate the junk used in the base of all brands of levothyroxine. I was so nauseous after I took it that I would gag for hours. I put up with it and my doctors telling me that they never heard of it or that is not possible for over a year. Two doctors told me not to take it with a full glass of water as that was causing the nausea.
So I tried taking it with a tiny sip of water, no difference. I took it without water using my saliva to get it down. Did not help. So, I began getting up at 3 am every morning to take it so I could try to sleep through the nausea for three hours. That did not help either. I hope my experience with this helps you. Stay positive, do not give up and most importantly do not stop your levothyroxine despite how sick it is making you as your hypothyroid symptoms will return and you could possibly end up in a myxedema crisis or even worse, a myxedema coma which is usually fatal. Good luck, I hope you feel better.
Thank you so much for asking, and YES I am having this problem. It happened before. All of a sudden I felt icky all the time. I finally traced the cause to my levothyroxine. It turned out my local pharmacy had changed generic brands. They were very nice and just ordered from a different lab for me.
Why don't doctors believe us? Because they have been told repeatedly, mostly by pharmaceutical companies, that generics are exactly the same as the original. We know they aren't. The government allows a certain percentage of error (I've heard 20%) but more importantly, they all have different background or "inactive" ingredients
What are the problems you are having? Maybe we can find some documentation?
Try talking to a pharmacist and I think you will get a much different answer. Pharmacists know all medicines backwards and forwards, and you may have to change doctors if you keep having problems and your current doctor doesn't believe you.Thyroid conditions are pretty bad and can take a while to regulate. Make sure you get your bloodwork done on time. I hope you get some answers and relief soon.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.